[Cardiac arrest at induction of a patient with thyrotoxicosis. Have you thought of anaphylaxis?]
Related Experiment Video
Updated: Jun 11, 2026

Methods for ECG Evaluation of Indicators of Cardiac Risk, and Susceptibility to Aconitine-induced Arrhythmias in Rats Following Status Epilepticus
Published on: April 5, 2011
V Muller1, E Morell, C Le Marec
1Département d'anesthésie et de réanimation, hôpital d'Instruction des Armées Bégin, Saint-Mandé, France.
Abstract:
We report the occurrence of cardiac arrest shortly after the anaesthetic induction for thyroidectomy in a patient with decompensated thyrotoxicosis associated with taking amiodarone. After investigation, it was revealed that the cardiac arrest was linked to an anaphylactic reaction to suxamethonium. This accident, unrelated to hyperthyroidism, reminds us of the relative frequency and severity of anaphylactic reactions related to curare. This event, in the context of severe cardiac insufficiency, due to an amiodarone-associated thyrotoxicosis, is described here for the first time. Its diagnosis requires to remain consistent. Its support must be in compliance with the recommendations of learned societies of anaesthesia.
Related Concept Videos
Cardiopulmonary Resuscitation IV: Pharmacological Management
Allergic Reactions: Anaphylaxis
Allergic Reactions
Introduction Cardiac Emergencies
Heart Failure Drugs: Inotropic Agents
Graves' Disease I: Introduction

